Alert archive / New Mexico / High Wind Warnings in 2013

High Wind Warning 4, NWS Midland/Odessa, TX

February 8, 2013Eddy County, New Mexico

NWS Midland/Odessa, TX issued this high wind warning at Feb 8, 2013, 4:01 AM MST for Eddy County, New Mexico. It took effect at Feb 9, 2013, 8:00 AM MST. It was in force for 18 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 8, 2013, 4:01 AM MST (11:01 UTC)
In effect from
Feb 9, 2013, 8:00 AM MST
Expired
Feb 10, 2013, 2:00 AM MST
In force
18 hr
Issued by
NWS Midland/Odessa, TX

County Eddy County, NM

The radar

The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 11:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 9, 2:41 PM MSTNON-TSTM WND GST 595 S Carlsbad, NM

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 11.0 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2013-02-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2013-02-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -57 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3007 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
-57 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

299 
WWUS74 KMAF 081101
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
501 AM CST FRI FEB 8 2013

...HIGH WIND WARNING IN EFFECT SATURDAY INTO SATURDAY NIGHT FOR
THE GUADALUPE AND DAVIS MOUNTAINS...

.A STRONG UPPER LEVEL TROUGH WILL DIG INTO THE SOUTHWEST U.S.
TODAY AND LIFT NORTHEAST SATURDAY. SOUTHWESTERLY WINDS ARE EXPECTED TO
INCREASE SATURDAY MORNING OVER THE GUADALUPE AND DAVIS MOUNTAINS
AND CONTINUE INTO THE OVERNIGHT HOURS.

NMZ027-TXZ074-258-082130-
/O.UPG.KMAF.HW.A.0003.130209T1500Z-130210T1200Z/
/O.NEW.KMAF.HW.W.0004.130209T1500Z-130210T0900Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA-
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...ALPINE...FORT DAVIS...
GUADALUPE MOUNTAINS NP...PINE SPRINGS
501 AM CST FRI FEB 8 2013 /401 AM MST FRI FEB 8 2013/

...HIGH WIND WARNING IN EFFECT FROM 9 AM CST /8 AM MST/ SATURDAY
TO 3 AM CST /2 AM MST/ SUNDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 9 AM CST /8 AM MST/
SATURDAY TO 3 AM CST /2 AM MST/ SUNDAY. THE HIGH WIND WATCH IS NO
LONGER IN EFFECT. 

* EVENT...HIGH WINDS IN THE GUADALUPE AND DAVIS MOUNTAINS.

* TIMING...SATURDAY MORNING THROUGH LATE SATURDAY NIGHT.

* WINDS...SOUTHWEST WINDS 40 TO 55 MPH WITH GUSTS TO 85 MPH IN THE
  GUADALUPE MOUNTAINS. SOUTHWEST WINDS 40 TO 50 MPH WITH GUSTS TO
  75 MPH IN THE DAVIS MOUNTAINS. 

* IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR 
  MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... 
  VANS...AND TRACTOR TRAILERS. CLEAR AIR TURBULENCE FROM 
  MOUNTAIN WAVES MAY MAKE FLIGHT CONDITIONS HAZARDOUS FOR LOW 
  FLYING LIGHT AIRCRAFT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

HLUCHAN
5 follow-up statements
027 
WWUS74 KMAF 082029
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
229 PM CST FRI FEB 8 2013

...HIGH WIND WARNING IN EFFECT SATURDAY INTO SATURDAY NIGHT FOR
THE GUADALUPE AND DAVIS MOUNTAINS...

...WIND ADVISORY IN EFFECT SATURDAY AFTERNOON FOR THE SOUTHEAST
NEW MEXICO PLAINS...TRANS PECOS...VAN HORN AND HIGHWAY 54 
CORRIDOR...MARFA PLATEAU...BIG BEND AREA...AND PRESIDIO VALLEY... 

.A STRONG UPPER LEVEL TROUGH WILL DIG INTO THE SOUTHWEST U.S.
TODAY AND LIFT NORTHEAST SATURDAY. SOUTHWESTERLY WINDS WILL
INCREASE SATURDAY MORNING OVER THE GUADALUPE AND DAVIS MOUNTAINS
AND SPREAD EAST INTO THE ADJACENT LOWER ELEVATIONS SATURDAY
AFTERNOON...CONTINUING IN THE MOUNTAINS DURING THE OVERNIGHT
HOURS. WINDS WILL DIMINISH SUNDAY THOUGH WINDY CONDITIONS WILL
REMAIN IN THE HIGHER ELEVATIONS OF THE GUADALUPE AND DAVIS
MOUNTAINS. 

NMZ027-TXZ074-258-090500-
/O.CON.KMAF.HW.W.0004.130209T1500Z-130210T0900Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA-
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...ALPINE...FORT DAVIS...
GUADALUPE MOUNTAINS NP...PINE SPRINGS
229 PM CST FRI FEB 8 2013 /129 PM MST FRI FEB 8 2013/

...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM CST /8 AM MST/
SATURDAY TO 3 AM CST /2 AM MST/ SUNDAY...

* EVENT...HIGH WINDS IN THE GUADALUPE AND DAVIS MOUNTAINS.

* TIMING...SATURDAY MORNING THROUGH LATE SATURDAY NIGHT.

* WINDS...SOUTHWEST WINDS 40 TO 55 MPH WITH GUSTS TO 85 MPH IN 
  THE GUADALUPE MOUNTAINS. SOUTHWEST WINDS 40 TO 50 MPH WITH 
  GUSTS TO 75 MPH IN THE DAVIS MOUNTAINS. 

* IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR 
  MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... 
  VANS...AND TRACTOR TRAILERS. CLEAR AIR TURBULENCE FROM 
  MOUNTAIN WAVES MAY MAKE FLIGHT CONDITIONS HAZARDOUS FOR LOW 
  FLYING LIGHT AIRCRAFT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ028-029-033-TXZ057-058-079>081-090500-
/O.NEW.KMAF.WI.Y.0003.130209T1500Z-130210T0000Z/
EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...VAN HORN...
PECOS...PRESIDIO...MARFA...BIG BEND NP...MARATHON
229 PM CST FRI FEB 8 2013 /129 PM MST FRI FEB 8 2013/

...WIND ADVISORY IN EFFECT FROM 9 AM CST /8 AM MST/ TO 6 PM CST
/5 PM MST/ SATURDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM CST /8 AM MST/ TO 6 PM
CST /5 PM MST/ SATURDAY. 

* EVENT...VERY WINDY CONDITIONS IN THE LOWER ELEVATIONS ADJACENT
  TO THE GUADALUPE AND DAVIS MOUNTAINS.

* WINDS...SOUTHWEST TO WEST WINDS 30 TO 40 MPH WITH GUSTS TO 50
  MPH.

* TIMING...SATURDAY AFTERNOON.

* IMPACTS...BLOWING DUST REDUCING VISIBILITY. CROSSWINDS MAY
  AFFECT HIGH PROFILE VEHICLES MAINLY ON NORTH AND SOUTH ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
125 
WWUS74 KMAF 090205
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
805 PM CST FRI FEB 8 2013

...HIGH WIND WARNING IN EFFECT SATURDAY INTO SATURDAY NIGHT FOR
THE GUADALUPE AND DAVIS MOUNTAINS...

...WIND ADVISORY IN EFFECT SATURDAY AFTERNOON FOR THE SOUTHEAST
NEW MEXICO PLAINS...TRANS PECOS...VAN HORN AND HIGHWAY 54
CORRIDOR...MARFA PLATEAU...BIG BEND AREA AND PRESIDIO VALLEY...

.A STRONG UPPER LEVEL TROUGH WILL CONTINUE TO MOVE INTO THE
SOUTHWESTERN U.S. OVERNIGHT...THEN LIFT NORTHEASTWARD SATURDAY.
AS A RESULT...SOUTHWESTERLY WINDS WILL INCREASE SATURDAY MORNING
OVER THE GUADALUPE AND DAVIS MOUNTAINS...AND SPREAD INTO THE
ADJACENT PLAINS SATURDAY AFTERNOON. THE STRONG WINDS WILL
CONTINUE IN THE MOUNTAINS SATURDAY NIGHT.  WINDS WILL DIMINISH
SUNDAY...BUT IT WILL STILL BE FAIRLY WINDY IN THE HIGHER ELEVATIONS
OF THE GUADALUPE AND DAVIS MOUNTAINS.

NMZ027-TXZ074-258-091100-
/O.CON.KMAF.HW.W.0004.130209T1500Z-130210T0900Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA-
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...ALPINE...FORT DAVIS...
GUADALUPE MOUNTAINS NP...PINE SPRINGS
805 PM CST FRI FEB 8 2013 /705 PM MST FRI FEB 8 2013/

...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM CST /8 AM MST/
SATURDAY TO 3 AM CST /2 AM MST/ SUNDAY...

* EVENT...HIGH WINDS IN THE GUADALUPE AND DAVIS MOUNTAINS.

* TIMING...SATURDAY MORNING THROUGH LATE SATURDAY NIGHT.

* WINDS...SOUTHWEST WINDS 40 TO 55 MPH WITH GUSTS TO 85 MPH IN 
  THE GUADALUPE MOUNTAINS. SOUTHWEST WINDS 40 TO 50 MPH WITH 
  GUSTS TO 75 MPH IN THE DAVIS MOUNTAINS. 

* IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR 
  MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... 
  VANS AND TRACTOR TRAILERS.  CLEAR AIR TURBULENCE FROM 
  MOUNTAIN WAVES MAY MAKE FLIGHT CONDITIONS HAZARDOUS FOR LOW 
  FLYING LIGHT AIRCRAFT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.  SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ028-029-033-TXZ057-058-079>081-091100-
/O.CON.KMAF.WI.Y.0003.130209T1500Z-130210T0000Z/
EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...VAN HORN...
PECOS...PRESIDIO...MARFA...BIG BEND NP...MARATHON
805 PM CST FRI FEB 8 2013 /705 PM MST FRI FEB 8 2013/

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM CST /8 AM MST/ TO
6 PM CST /5 PM MST/ SATURDAY...

* EVENT...VERY WINDY CONDITIONS IN THE LOWER ELEVATIONS ADJACENT 
  TO THE GUADALUPE AND DAVIS MOUNTAINS. 

* WINDS...SOUTHWEST TO WEST WINDS 30 TO 40 MPH WITH GUSTS TO 50 
  MPH. 

* TIMING...SATURDAY AFTERNOON.

* IMPACTS...BLOWING DUST REDUCING VISIBILITY. CROSSWINDS MAY 
  AFFECT HIGH PROFILE VEHICLES MAINLY ON NORTH AND SOUTH ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
352 
WWUS74 KMAF 091100
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
500 AM CST SAT FEB 9 2013

...HIGH WIND WARNING IN EFFECT TODAY INTO TONIGHT FOR
THE GUADALUPE AND DAVIS MOUNTAINS...

...WIND ADVISORY IN EFFECT THIS AFTERNOON FOR THE SOUTHEAST
NEW MEXICO PLAINS...TRANS PECOS...VAN HORN AND HIGHWAY
54 CORRIDOR...MARFA PLATEAU...BIG BEND AREA AND PRESIDIO VALLEY...

.A STRONG UPPER LEVEL TROUGH WILL LIFT NORTHEASTWARD INTO THE
PLAINS TODAY. AS A RESULT...SOUTHWESTERLY WINDS WILL INCREASE THIS
MORNING OVER THE GUADALUPE AND DAVIS MOUNTAINS...AND SPREAD INTO
THE ADJACENT PLAINS BY THE AFTERNOON. THE STRONG WINDS WILL
CONTINUE IN THE MOUNTAINS TONIGHT. WINDS WILL DIMINISH
SUNDAY...BUT IT WILL STILL BE FAIRLY WINDY IN THE HIGHER
ELEVATIONS OF THE GUADALUPE AND DAVIS MOUNTAINS.

NMZ027-TXZ074-258-092200-
/O.CON.KMAF.HW.W.0004.130209T1500Z-130210T0900Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA-
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...ALPINE...FORT DAVIS...
GUADALUPE MOUNTAINS NP...PINE SPRINGS
500 AM CST SAT FEB 9 2013 /400 AM MST SAT FEB 9 2013/

...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM CST /8 AM MST/
THIS MORNING TO 3 AM CST /2 AM MST/ SUNDAY...

* EVENT...DAMAGING WINDS IN THE GUADALUPE AND DAVIS MOUNTAINS.

* TIMING...THIS MORNING THROUGH LATE TONIGHT.

* WINDS...SOUTHWEST WINDS 40 TO 55 MPH WITH GUSTS TO 85 MPH IN 
  THE GUADALUPE MOUNTAINS. SOUTHWEST WINDS 40 TO 50 MPH WITH 
  GUSTS TO 75 MPH IN THE DAVIS MOUNTAINS. 

* IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR 
  MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... 
  VANS AND TRACTOR TRAILERS. CLEAR AIR TURBULENCE FROM MOUNTAIN 
  WAVES MAY MAKE FLIGHT CONDITIONS HAZARDOUS FOR LOW FLYING 
  LIGHT AIRCRAFT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.  SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ028-029-033-TXZ057-058-079>081-092200-
/O.EXT.KMAF.WI.Y.0003.130209T1500Z-130210T0300Z/
EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...VAN HORN...
PECOS...PRESIDIO...MARFA...BIG BEND NP...MARATHON
500 AM CST SAT FEB 9 2013 /400 AM MST SAT FEB 9 2013/

...WIND ADVISORY NOW IN EFFECT FROM 9 AM CST /8 AM MST/ THIS
MORNING TO 9 PM CST /8 PM MST/ THIS EVENING...

* EVENT...VERY WINDY CONDITIONS IN THE LOWER ELEVATIONS ADJACENT 
  TO THE GUADALUPE AND DAVIS MOUNTAINS. 

* WINDS...SOUTHWEST TO WEST WINDS 30 TO 40 MPH WITH GUSTS TO 50 
  MPH. 

* TIMING...THIS AFTERNOON.

* IMPACTS...CROSSWINDS MAY AFFECT HIGH PROFILE VEHICLES MAINLY ON
  NORTH AND SOUTH ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
852 
WWUS74 KMAF 092056
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
256 PM CST SAT FEB 9 2013

...HIGH WIND WARNING IN EFFECT TODAY INTO TONIGHT FOR THE
GUADALUPE AND DAVIS MOUNTAINS...

...WIND ADVISORY IN EFFECT THIS AFTERNOON AND EVENING FOR THE
SOUTHEAST NEW MEXICO PLAINS...TRANS PECOS...VAN HORN AND HIGHWAY
54 CORRIDOR...MARFA PLATEAU...BIG BEND AREA AND PRESIDIO
VALLEY...

.A STRONG UPPER LEVEL TROUGH WILL LIFT NORTHEASTWARD INTO THE
PLAINS TONIGHT. AS A RESULT...STRONG SOUTHWESTERLY WINDS WILL
CONTINUE OVER THE GUADALUPE AND DAVIS MOUNTAINS...WITH VERY WINDY
CONDITIONS IN THE ADJACENT PLAINS INTO TONIGHT. THE STRONG WINDS
WILL CONTINUE IN THE MOUNTAINS TONIGHT. WINDS WILL DIMINISH
SUNDAY...BUT IT WILL STILL BE VERY WINDY IN THE HIGHER ELEVATIONS
OF THE GUADALUPE AND DAVIS MOUNTAINS.

NMZ027-TXZ074-258-100500-
/O.CON.KMAF.HW.W.0004.000000T0000Z-130210T0900Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA-
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...ALPINE...FORT DAVIS...
GUADALUPE MOUNTAINS NP...PINE SPRINGS
256 PM CST SAT FEB 9 2013 /156 PM MST SAT FEB 9 2013/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 AM CST /2 AM MST/
SUNDAY...

* EVENT...DAMAGING WINDS IN THE GUADALUPE AND DAVIS MOUNTAINS.

* TIMING...THROUGH LATE TONIGHT.

* WINDS...SOUTHWEST WINDS 40 TO 55 MPH WITH GUSTS TO 85 MPH IN 
  THE GUADALUPE MOUNTAINS. SOUTHWEST WINDS 40 TO 50 MPH WITH 
  GUSTS TO 80 MPH IN THE DAVIS MOUNTAINS. 

* IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR 
  MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... 
  VANS AND TRACTOR TRAILERS. CLEAR AIR TURBULENCE FROM MOUNTAIN 
  WAVES MAY MAKE FLIGHT CONDITIONS HAZARDOUS FOR LOW FLYING 
  LIGHT AIRCRAFT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.  SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ028-029-033-TXZ057-058-079>081-100300-
/O.CON.KMAF.WI.Y.0003.000000T0000Z-130210T0300Z/
EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...VAN HORN...
PECOS...PRESIDIO...MARFA...BIG BEND NP...MARATHON
256 PM CST SAT FEB 9 2013 /156 PM MST SAT FEB 9 2013/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST /8 PM MST/ THIS
EVENING...

* EVENT...VERY WINDY CONDITIONS IN THE LOWER ELEVATIONS ADJACENT 
  TO THE GUADALUPE AND DAVIS MOUNTAINS. 

* WINDS...SOUTHWEST TO WEST WINDS 30 TO 40 MPH WITH GUSTS TO 50 
  MPH. 

* TIMING...THROUGH EARLY THIS EVENING.

* IMPACTS...CROSSWINDS MAY AFFECT HIGH PROFILE VEHICLES MAINLY 
  ON NORTH AND SOUTH ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
362 
WWUS74 KMAF 100335
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
935 PM CST SAT FEB 9 2013

...HIGH WIND WARNING CONTINUES IN EFFECT OVERNIGHT FOR THE
GUADALUPE AND DAVIS MOUNTAINS...

.A STRONG UPPER LEVEL STORM SYSTEM WILL PASS OVER WEST TEXAS AND
SOUTHEASTERN NEW MEXICO OVERNIGHT. STRONG WEST TO SOUTHWEST WINDS
WILL PERSIST OVER THE GUADALUPE AND DAVIS MOUNTAINS THROUGH THE
EARLY MORNING HOURS SUNDAY...ESPECIALLY AT HIGHER ELEVATIONS. THESE
WINDS ARE EXPECTED TO DIMINISH BEFORE SUNRISE.

NMZ027-TXZ074-258-100900-
/O.CON.KMAF.HW.W.0004.000000T0000Z-130210T0900Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA-
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...ALPINE...FORT DAVIS...
GUADALUPE MOUNTAINS NP...PINE SPRINGS
935 PM CST SAT FEB 9 2013 /835 PM MST SAT FEB 9 2013/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 AM CST /2 AM MST/
SUNDAY...

* EVENT...DAMAGING WINDS IN THE GUADALUPE AND DAVIS MOUNTAINS.

* TIMING...THROUGH LATE TONIGHT.

* WINDS...SOUTHWEST WINDS 35 TO 45 MPH WITH GUSTS TO 60 MPH.

* IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR 
  MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... 
  VANS AND TRACTOR TRAILERS. CLEAR AIR TURBULENCE FROM MOUNTAIN 
  WAVES MAY MAKE FLIGHT CONDITIONS HAZARDOUS FOR LOW FLYING 
  LIGHT AIRCRAFT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.  SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Feb 8, 2:54 AM MST, 1 hour 7 minutes earlier.

Area forecast discussion, Feb 8, 2:54 AM MST, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
354 AM CST FRI FEB 8 2013

.DISCUSSION...

SEE AVIATION DISCUSSION BELOW.

&&

.AVIATION...

NO MAJOR AVIATION CONCERNS NEXT 24 HOURS...AS VFR CONDITIONS
PREVAIL. NE SFC FLOW WILL SLOWLY VEER TO SE BY SUNSET...W/A LLJ
KEEPING WINDS UP AFTER DARK. A DECK OF MID-CLOUD IS EXPECTED IN SW
FLOW ALOFT LATE IN THE FCST PD.

&&

PREV DISCUSSION... /ISSUED 230 PM CST THU FEB 7 2013/

AN UPPER LEVEL TROUGH MOVING ACROSS THE CENTRAL PLAINS HAS
RESULTED IN A COLD FRONT THAT HAS MOVED SOUTHWARD INTO THE AREA.
THEREFORE...AFTERNOON HIGHS ARE COOLER THAN THOSE YESTERDAY
ALTHOUGH STILL SLIGHTLY ABOVE NORMAL VALUES. SURFACE WINDS WILL
BECOME SOUTHEASTERLY ON FRIDAY AS THE SURFACE RIDGE MOVES EAST AND
A SURFACE TROUGH DEVELOPS IN ADVANCE OF AN UPPER TROUGH DIGGING
SOUTHWARD INTO THE SOUTHWEST CONUS.

THE UPPER TROUGH WILL MOVE EASTWARD TOWARD THE FOUR CORNERS REGION
ON SATURDAY ALLOWING THE SURFACE TROUGH TO STRENGTHEN AND DEVELOP
OVER SOUTHEAST NEW MEXICO AND FAR WEST TEXAS.  STRONG UPPER LEVEL
WINDS ASSOCIATED WITH THE UPPER TROUGH WILL MOVE OVER THE AREA AND
MIX DOWN TOWARD THE SURFACE ON SATURDAY RESULTING IN GUSTY WINDS
AREAWIDE. HAVE EXTENDED THE HIGH WIND WATCH OUT THROUGH 12Z SUNDAY
DUE TO THE PREVALENCE OF HIGH 700 MB WINDS.  A DRYLINE WILL ALSO
MOVE ACROSS THE PERMIAN BASIN SATURDAY AFTERNOON WITH VERY DRY AIR
TO THE WEST OF THIS FEATURE AND MOIST AIR TO THE EAST WITH
DEWPOINTS IN THE FIFTIES. THE SURFACE TROUGH AND COMPRESSIONAL
WARMING ASSOCIATED WITH THE WEST WINDS WEST OF THE DRYLINE WILL
ALLOW FOR A GOOD INCREASE IN TEMPERATURES ON SATURDAY. FIRE
WEATHER CONDITIONS ARE POSSIBLE SATURDAY ACROSS THE WESTERN THIRD
OF THE CWA SO A FIRE WEATHER WATCH IS IN EFFECT FOR THOSE AREAS. SUFFICIENT
MOISTURE...LIFT AND INSTABILITY WILL EXIST EAST OF THE DRYLINE FOR
THUNDERSTORMS TO DEVELOP ON SATURDAY. THIS WILL MAINLY BE FOR
LOCATIONS ALONG AND EAST OF THE LOWER TRANS PECOS.

A PACIFIC COLD FRONT WILL PUSH THROUGH THE AREA SATURDAY NIGHT AS A
PART OF THE UPPER TROUGH MOVES NORTHEAST TOWARD THE UPPER MIDWEST.
THIS FRONT WILL ALLOW FOR TEMPERATURES ON SUNDAY TO COOL TO NEAR
NORMAL VALUES.  ANOTHER PACIFIC COLD FRONT WILL MOVE INTO THE AREA
ON MONDAY AS THE SECOND PORTION OF THE UPPER TROUGH MOVES TOWARD THE
TEXAS PANHANDLE.  THIS PACIFIC FRONT WILL NOT HAVE MUCH EFFECT ON
TEMPERATURES MONDAY.  HOWEVER...A COLD FRONT APPROACHING FROM THE
NORTH WILL RESULT IN COOLER TEMPERATURES TUESDAY AS THE LAST PORTION
OF THE UPPER TROUGH MOVES ACROSS THE TEXAS PANHANDLE.  THE GFS
APPEARS TO BE FASTER WITH THIS FRONT BUT THE ECMWF PRODUCES
PRECIPITATION ACROSS THE NORTHERN ZONES WHILE THE GFS REMAINS DRY.

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WARNING FROM 8 AM SATURDAY TO 2 AM MST SUNDAY FOR THE
     FOLLOWING ZONES... GUADALUPE MOUNTAINS OF EDDY COUNTY.

     RED FLAG WARNING FROM 8 AM TO 8 PM MST SATURDAY FOR THE
     FOLLOWING ZONES... GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ...
     SOUTHEAST PLAINS/BLM ROSWELL/LNZ.

     FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON
     FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS NP/LINCOLN
     NF/LNZ.

TX...HIGH WIND WARNING FROM 9 AM CST /8 AM MST/ SATURDAY TO 3 AM CST
     /2 AM MST/ SUNDAY FOR THE FOLLOWING ZONES... DAVIS/APACHE
     MOUNTAINS AREA...GUADALUPE MOUNTAINS.

     RED FLAG WARNING FROM 9 AM CST /8 AM MST/ TO 9 PM CST /8 PM MST/
     SATURDAY FOR THE FOLLOWING ZONES... BIG BEND AREA...
     DAVIS/APACHE MOUNTAINS AREA...GUADALUPE MOUNTAINS...
     LOVING...MARFA PLATEAU...PRESIDIO VALLEY...REEVES COUNTY
     AND UPPER TRANS PECOS...VAN HORN AND HIGHWAY 54 CORRIDOR...
     WARD...WINKLER.

     FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON
     FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS.

&&

44
Hazardous weather outlook, Feb 8, 3:00 AM MST, 1 hour 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
400 AM CST FRI FEB 8 2013

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-091000-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
400 AM CST FRI FEB 8 2013 /300 AM MST FRI FEB 8 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

DRY AND WINDY CONDITIONS SATURDAY WILL RESULT IN CRITICAL FIRE WEATHER
CONDITIONS ACROSS THE GUADALUPE...DAVIS...AND APACHE MOUNTAINS...SOUTHEAST
NEW MEXICO PLAINS...VAN HORN AND THE HIGHWAY 54 CORRIDOR...REEVES COUNTY
AND THE UPPER TRANS PECOS...WESTERN PERMIAN BASIN...PRESIDIO VALLEY...MARFA
PLATEAU...AND BIG BEND AREA...AND A RED FLAG WARNING IS IN EFFECT.

STRONG WINDS WILL BE LIKELY IN THE GUADALUPE...DAVIS...AND APACHE MOUNTAINS
SATURDAY AND SATURDAY NIGHT...AND A HIGH WIND WARNING IS IN EFFECT.
SOUTHWEST WINDS OF 40 TO 60 MPH WITH GUSTS TO AROUND 90 MPH ARE EXPECTED
IN THE GUADALUPE MOUNTAINS...WHILE SOUTHWEST WINDS OF 40 TO 50 MPH WITH
GUSTS TO AROUND 75 MPH WILL BE POSSIBLE IN THE DAVIS AND APACHE MOUNTAINS.

CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE AGAIN IN THE
GUADALUPE MOUNTAINS ON SUNDAY AFTERNOON...AND A FIRE WEATHER WATCH IS IN
EFFECT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

44

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 8, 4:04 AM MSTFire Weather WatchMAFLoving, Ward, Winkler46 hr
Feb 8, 4:04 AM MSTRed Flag WarningMAFLoving, Pecos, Ward, Winkler40 hr
Feb 8, 1:29 PM MSTWind AdvisoryMAF31 hr

Nearby

High Wind Warnings in New Mexico, 2013High Wind Warnings in Texas, 2013Every high wind warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.